New Jersey, 2026

Dense Fog in New Jersey, March 9 to 10, 2026

March 9 to 10, 2026 · NWS PHI · 7 events in 7 counties and zones

A warm moist airmass over cold ground helped cause widespread fog to form late on March 9th and early on March 10th. The fog dissipated by mid morning.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A warm moist airmass over cold ground helped cause widespread fog to form late on March 9th and early on March 10th. The fog dissipated by mid morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 9, 6:40 PM EST, 2 hours 20 minutes earlier. Its key messages:

  • 1. Areas of fog are expected overnight tonight into Tuesday morning near the coast, and perhaps as far inland as the I-95 corridor. 2. Increasing warmth and humidity through Wednesday with potential record high temperatures. 3. A strong cold front crosses the region Wednesday night into Thursday morning with widespread showers and potential thunderstorms. 4. More seasonable temperatures return for the end of the week and weekend. Unsettled weather possible due to a series of disturbances.
Area forecast discussion, Mar 9, 6:40 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
740 PM EDT Mon Mar 9 2026

.WHAT HAS CHANGED...
A Marine Dense Fog Advisory has been issued for all NJ and DE
Atlantic coastal waters as well as the Delaware Bay tonight into
Tuesday morning.

A Dense Fog Advisory was issued for the I-95 corridor and points
south and east. The coastal strip's Dense Fog Advisory begins
now with inland areas beginning later tonight or early tomorrow
morning. The Dense Fog Advisory goes until 10 AM Tuesday for all
areas within the Advisory.

&&

.KEY MESSAGES...
1. Areas of fog are expected overnight tonight into Tuesday
morning near the coast, and perhaps as far inland as the I-95
corridor.

2. Increasing warmth and humidity through Wednesday with
potential record high temperatures.

3. A strong cold front crosses the region Wednesday night into
Thursday morning with widespread showers and potential
thunderstorms.

4. More seasonable temperatures return for the end of the week
and weekend. Unsettled weather possible due to a series of
disturbances.

&&

.DISCUSSION...
KEY MESSAGE 1...Areas of fog are expected overnight tonight
into Tuesday morning near the coast, and perhaps as far inland
as the I- 95 corridor. A Dense Fog Advisory is in effect for
tonight and tomorrow morning for areas along and south/east the
I-95 corridor.

High pressure located off the coast of the Southeast will
continue to shift gradually eastward through tonight. This has
allowed for continued warm and moist air advection throughout
the region. Tonight, dense fog is expected to quickly develop
over the Delaware Bay and Atlantic coastal waters as
temperatures cool. This fog, and perhaps some low stratus, will
attempt to work its way inland overnight and into early Tuesday
morning. Cape May/Wildwood Airport (KWWD) is already down to a
quarter mile. As a result, went ahead and issued a Dense Fog
Advisory for coastal areas in New Jersey and Delaware. The
primary uncertainty with this forecast is how far inland fog is
able to develop, but most guidance suggests fog, some of which
likely dense (1/4SM or less), gets to the I-95 corridor. Went
ahead with a Dense Fog Advisory for the I-95 corridor and points
south and east for tomorrow morning. The morning commute is
likely to be affected by the fog and the Dense Fog Advisory goes
through 10 AM.

KEY MESSAGE 2...Increasing warmth and humidity through
Wednesday with potential record high temperatures.

High pressure remains anchored off the Southeast and Mid-
Atlantic coasts through Wednesday.

Tuesday morning, any low clouds and fog will likely clear out
fairly quickly, with temperatures rising quickly and dewpoints
mixing down. Ample sunshine is expected after any fog has
dissipated, allowing temperatures to climb into the mid 70s for
most of the area, with slightly cooler temperatures in the
southern Poconos and in proximity to the coast where ocean
temperatures remain quite cool.

A warm front lifts north through the region late Tuesday night,
and low level moisture will increase over the area as surface
dew points rise through the 50s. Patchy fog develops once again,
with locally dense fog possible as well. Cannot rule out a few
showers across northern zones by early Wednesday morning with
that warm front lifting north through the region. Lows Tuesday
night will be in the 40s and low 50s.

Southerly flow increases on Wednesday as a strong cold front
approaches from the west and the pressure gradient tightens.
Winds will increase to around 15 mph with 20 to 25 mph gusts.
Even warmer and more humid air spreads into the region with
highs inland in the mid to upper 70s, highs along the coast
still in the 50s owed to the colder ocean waters, and highs in
the 60s within 10 miles or so of the coasts. See the Climate
section below for the records. The latest guidance has come in
several degrees warmer than the previous forecast, so will
follow suit. Some spots well inland may even come close to 80.
Surface dew points will climb well into the 50s and even around
60, making it fairly humid, especially for this time of the
year.

KEY MESSAGE 3...A strong cold front crosses the region
Wednesday night into Thursday morning with widespread showers
and potential thunderstorms.

Low pressure will be over the Great Lakes on Wednesday and will
track to the north and east Wednesday night. This will drag a
cold front towards the region late Wednesday, but it will not
cross the region until late Wednesday night or even Thursday
morning. Widespread showers will develop with the passage of the
front. What remains to be seen, though, is the potential for
thunderstorms. What is going against the threat is that the
front does not look like it will arrive until late, and there
will be a loss of diurnal heating, so SBCAPE will be minimal.
However, MUCAPE will be up around 500 J/kg, at least initially,
lowering to around 200 J/kg as the night progresses. 0-6 km Bulk
Shear will average 50 to 55 kt. This will result in the
potential for at least some elevated convection. Surface dew
points will also be in the 50s to around 60. Will go ahead and
add slight chance for thunderstorms throughout the forecast area
for most of the night.

Front does not look like it will clear the region until late
Thursday morning, and then strong cold air advection develops
throughout the day. It looks like the daily high temperature
will occur just after midnight, and then temperatures throughout
the day Thursday will fall from the 50s in the morning to the
40s by late afternoon as strong northwest winds develop behind
the front.

Showers taper off from west to east through the day, and there
may even be some snow mixed with the rain, especially north and
west of the Fall Line, before ending. Hope you enjoyed the
early taste of Spring.

KEY MESSAGE 4...More seasonable temperatures return for the end
of the week and weekend. Unsettled weather possible due to a
series of disturbances.

Temperatures return to normal for this time of the year on
Friday with highs in the 40s to around 50. Going through the
weekend, temperatures may be several degrees above normal, but
nowhere near as warm as they are during the first half of the
week. A series of disturbances will pass through the region,
resulting in a slight chance to chance for rain, but some snow
is possible north and west of the Fall Line. PoPs will generally
be in the 20 to 40 percent range.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR to start for all terminals. KRDG/KABE actually
should stay VFR through the night. A challenging forecast for
the remaining terminals. Fog begins to develop by 02z along the
immediate coastline and gradually expands inland. Thinking VSBYs
eventually at the I-95 terminals and especially South Jersey
get down to IFR/LIFR, with visibility as low as 1/4SM, with
highest confidence in dense fog developing around KMIV/KACY.

The window between 08z-13z (earlier at KMIV/KACY) as the
highest probability for reduced visibility, with conditions
improving quickly thereafter. Winds generally light and/or calm
though a south/southwest direction may be favored at times.
Overall, confidence is moderate in restrictions and fog
developing. The uncertainty lies in the timing and how low
visibilities drop.

Tuesday...Any fog is expected to dissipate quickly after 13z,
and VFR conditions are expected through the rest of the day. A
sea-breeze should develop and turn winds more southerly at
KMIV/KACY. High confidence in prevailing VFR after fog develops,
moderate confidence in timing of wind shifts with the sea-
breeze.

Outlook...

Tuesday night...Sub-VFR in BR/FG/stratus.

Wednesday through Wednesday night...VFR during the day, then
sub-VFR in SHRA and isolated TSRA, mainly at night. S winds may
gust to 30 kt during the day.

Thursday through Thursday night...Sub-VFR early in SHRA, which
taper off late, then VFR. Abrupt shift in winds from S to NW
late Thursday morning. Gusts up to 30 kt in the afternoon.

Friday through Friday night...VFR during the day, then sub-VFR
possible at night in RA and/or SN, mainly north and west of the
I-95 terminals.

Saturday...VFR.

&&

.MARINE...
A Marine Dense Fog Advisory has been issued for all NJ and DE
Atlantic coastal waters as well as the Delaware Bay from 8 PM
this evening until 11 AM Tuesday. Dense fog is expected to
develop tonight, with widespread visibilities under 1 NM likely.
In some areas, visibilities could be reduced to 1/4 NM or less.

Southwest wind 5-15 kt tonight through Tuesday, with seas
generally 1-3 feet.

Outlook...

Tuesday night...Sub-SCA conditions. VSBY restrictions in fog.

Wednesday through Wednesday night...SCA conditions developing.
S winds 15 to 20 kt with 25 to 30 kt gusts. Seas 2 to 4 ft,
building to 6 to 8 ft at night. VSBY restrictions in fog, then
showers and isolated thunderstorms at night.

Thursday through Thursday night...Abrupt shift in winds from S
to NW late Thursday morning through the afternoon with gusts up
to 30 kt, diminishing at night. Seas 6 to 8 ft, diminishing to 2
to 4 ft at night. VSBY restrictions in showers on Thursday.

Friday through Friday night...Sub-SCA conditions during the
day, then SCA conditions likely at night.

Saturday...Sub-SCA conditions.

&&

.CLIMATE...
Near record high temperatures are forecast for March 10th and
11th. Records for our climate sites are listed below:

Record High Temperatures: March 10
Site............................Record/Year
Allentown (ABE).....................80/2016
AC Airport (ACY)....................81/2016
AC Marina (55N).....................68/2000 & 2016
Georgetown (GED)....................80/2006
Mount Pocono (MPO)..................69/1977
Philadelphia (PHL)..................82/2016
Reading (RDG).......................79/2016
Trenton (TTN).......................81/2016
Wilmington (ILG)....................80/2016

Record Warmest Low Temperatures: March 11
Site............................Record/Year
Allentown (ABE).....................44/2006
AC Airport (ACY)....................48/1955
AC Marina (55N).....................51/2016
Georgetown (GED)....................55/1955 & 1986
Mount Pocono (MPO)..................47/1955
Philadelphia (PHL)..................54/1955
Reading (RDG).......................51/1955
Trenton (TTN).......................51/1955
Wilmington (ILG)....................48/1955

Record High Temperatures: March 11
Site............................Record/Year
Allentown (ABE).....................73/2021
AC Airport (ACY)....................79/1967
AC Marina (55N).....................70/1879
Georgetown (GED)....................77/2021
Mount Pocono (MPO)..................66/1977
Philadelphia (PHL)..................74/2021
Reading (RDG).......................77/2021
Trenton (TTN).......................73/2021
Wilmington (ILG)....................74/2021

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Dense Fog Advisory from 2 AM to 10 AM EDT Tuesday for PAZ070-
     071-106.
NJ...Dense Fog Advisory from 2 AM to 10 AM EDT Tuesday for NJZ012-
     015>019.
     Dense Fog Advisory from midnight tonight to 10 AM EDT Tuesday
     for NJZ013-020>022-027.
     Dense Fog Advisory until 10 AM EDT Tuesday for NJZ014-023>026.
DE...Dense Fog Advisory from 2 AM to 10 AM EDT Tuesday for DEZ001.
     Dense Fog Advisory from midnight tonight to 10 AM EDT Tuesday
     for DEZ002-003.
     Dense Fog Advisory until 10 AM EDT Tuesday for DEZ004.
MD...Dense Fog Advisory from 2 AM to 10 AM EDT Tuesday for MDZ012-
     015-020.
     Dense Fog Advisory from midnight tonight to 10 AM EDT Tuesday
     for MDZ019.
MARINE...Dense Fog Advisory until 11 AM EDT Tuesday for ANZ430-431-
     450>455.

&&

DISCUSSION...Cooper/Hoeflich/MPS
AVIATION...Cooper/Hoeflich/MPS
MARINE...Cooper/MPS
Hazardous weather outlook, Mar 9, 7:54 PM EST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
854 PM EDT Mon Mar 9 2026

MDZ019-110100-
Talbot-
854 PM EDT Mon Mar 9 2026

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
TUESDAY...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ012-015-020-110100-
Kent MD-Queen Annes-Caroline-
854 PM EDT Mon Mar 9 2026

...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Staarmann

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 dense fog. Local standard time, as filed.

Dense Fog, Cumberland

When
March 9, 9:00 PM EST to March 10, 9:00 AM EST
Where
Cumberland forecast zone
Reported by
ASOS
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Several hours of dense fog was observed at Millville Executive Airport.

Dense Fog, Eastern Atlantic

When
March 9, 9:00 PM EST to March 10, 9:00 AM EST
Where
Eastern Atlantic forecast zone
Reported by
ASOS
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Several hours of dense fog was observed at Atlantic City International Airport.

Dense Fog, Eastern Ocean

When
March 9, 9:00 PM EST to March 10, 9:00 AM EST
Where
Eastern Ocean forecast zone
Reported by
AWOS
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Several hours of dense fog was observed at Ocean County Airport.

Dense Fog, Northwestern Burlington

When
March 9, 9:00 PM EST to March 10, 9:00 AM EST
Where
Northwestern Burlington forecast zone
Reported by
AWOS
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Several hours of dense fog was observed at McGuire Air Force Base.

Dense Fog, Southeastern Burlington

When
March 9, 9:00 PM EST to March 10, 9:00 AM EST
Where
Southeastern Burlington forecast zone
Reported by
AWOS
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Several hours of dense fog was observed at McGuire Air Force Base.

Dense Fog, Western Atlantic

When
March 9, 9:00 PM EST to March 10, 9:00 AM EST
Where
Western Atlantic forecast zone
Reported by
ASOS
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Several hours of dense fog was observed at Atlantic City International Airport.

Dense Fog, Western Ocean

When
March 9, 9:00 PM EST to March 10, 9:00 AM EST
Where
Western Ocean forecast zone
Reported by
AWOS
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Several hours of dense fog was observed at Ocean County Airport.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2026Every state in 2026This day in weather historyWarnings in New Jersey, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1321716, 1321717, 1321718, 1321719, 1321720, 1321721, 1321722.